Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 56, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 25, 2001, 4:30 PM EDT for Letcher County, Perry County, Kentucky. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 25, 2001, 4:30 PM EDT (20:30 UTC)
- Expired
- Jun 25, 2001, 5:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Letcher County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 58 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:05 PM EDT | Hail 0.75 | Fleming, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
753
WUUS53 KJKL 252031
SVRJKL
KYC133-193-252115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
430 PM EDT MON JUN 25 2001
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PERRY COUNTY
LETCHER COUNTY
* UNTIL 515 PM EDT
* AT 430 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER
JEREMIAH...OR ABOUT 6 MILES NORTHWEST OF WHITESBURG...MOVING WEST
AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER CARCASSONNE AT 435 PM EDT.
OVER ARMINTA AT 440 PM EDT.
OVER VIPER AT 500 PM EDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND CLOUD TO
GROUND LIGHTNING...MOVE TO A SUBSTANTIAL SHELTER UNTIL THE STORM
PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3702 8311 3703 8283 3725 8261 3723 8291
3724 8308 3721 8321 3716 8323 3708 8317
3702 8319 3704 8304
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 25, 3:00 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 300 PM EDT MON JUN 25 2001 SATELLITE CLEARLY SHOWS UPPER LOW IN EASTERN TN. SHOWERS AND THUNDERSTORMS HAVE BEEN SPINNING UP INTO THE CWA FROM THE SOUTHEAST MAINLY IN THE SOUTHERN SECTIONS OF THE AREA. MODELS ARE ALL IN AGREEMENT IN TAKING THE UPPER LOW WEST THROUGH TN. THE BEST CHANCES OF PRECIP FOR THE AREA...MAINLY SOUTHERN SECTIONS OF CWA...WILL OCCUR AS THE UPPER LOW STAYS SOUTH THROUGH EARLY WED. AS THE UPPER LOW DRIFTS TO OUR WEST WE WILL BE IN A MORE STAGNET AIRMASS WITH NOT MUCH IN THE WAY OF CHANGES DAY TO DAY. WILL MENTION THE CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH MOST OF THE EXTENDED. MOS TEMPERATURES SEEM REASONABLE WITH HIGHS STAYING DOWN SOME FOR TUES AND WED WITH THE BEST CHANCE FOR PRECIP AS THE LOW REMAINS TO OUR SOUTH. AS IT DRIFTS WEST TEMPERATURES WILL INCREASE TO THE MID 80S IN THE EXTENDED. .JKL...NONE. HJK
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:17 PM EDT | Severe Thunderstorm Warning | JKL | Whitley | 43 min |
| Jun 25, 4:02 PM EDT | Severe Thunderstorm Warning | JKL | Martin | 43 min |
| Jun 25, 6:34 PM EDT | Severe Thunderstorm Warning | JKL | Knox | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.